Alert archive / California / Gale Warnings in 2012
Gale Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jan 5, 2012, 2:34 AM PST. It took effect at Jan 5, 2012, 3:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2012, 2:34 AM PST (10:34 UTC)
- In effect from
- Jan 5, 2012, 3:00 PM PST
- Expired
- Jan 6, 2012, 3:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
380 WHUS76 KLOX 051034 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 AM PST THU JAN 5 2012 PZZ670-673-051845- /O.EXT.KLOX.SC.Y.0001.120105T1034Z-120105T2300Z/ /O.NEW.KLOX.GL.W.0001.120105T2300Z-120106T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 234 AM PST THU JAN 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP TODAY...THEN STRENGTHEN ACROSS THE WESTERN PORTION WITH GALE FORCE GUSTS TO 35 KT THIS EVENING THROUGH EARLY FRIDAY MORNING. * SEAS...HAZARDOUS SEAS ABOVE 10 FEET WILL DEVELOP LATER THIS MORNING MORNING WITH A PERIOD AROUND 16 SECONDS. SEAS WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 16 AND 19 FEET...THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-051845- /O.UPG.KLOX.SC.Y.0001.120105T2300Z-120107T1100Z/ /O.NEW.KLOX.GL.W.0001.120105T2300Z-120106T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 234 AM PST THU JAN 5 2012 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL DEVELOP QUICKLY LATE THIS AFTERNOON NW OF SAN NICOLAS ISLAND AND PERSIST THROUGH EARLY FRIDAY MORNING. STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...HAZARDOUS SEAS ABOVE 10 FEET WILL DEVELOP LATER THIS MORNING WITH A PERIOD AROUND 16 SECONDS. SEAS WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 14 AND 17 FEET...THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-655-051845- /O.CON.KLOX.SW.Y.0002.120106T0500Z-120107T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 234 AM PST THU JAN 5 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY... * SEAS...HAZARDOUS SEAS AROUND 10 FEET WITH A PERIOD OF 16 SECONDS WILL DEVELOP ACROSS THE INNER WATERS BY EARLY THIS EVENING AND PERSIST INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
4 follow-up statements
416 WHUS76 KLOX 051654 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PST THU JAN 5 2012 PZZ670-673-060100- /O.CON.KLOX.SC.Y.0001.000000T0000Z-120105T2300Z/ /O.CON.KLOX.GL.W.0001.120105T2300Z-120106T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 854 AM PST THU JAN 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP TODAY... THEN STRENGTHEN ACROSS THE WESTERN PORTION WITH GALE FORCE GUSTS TO 35 KT THIS EVENING THROUGH EARLY FRIDAY MORNING. * SEAS...HAZARDOUS SEAS ABOVE 10 FEET WILL DEVELOP LATER THIS MORNING MORNING WITH A PERIOD AROUND 16 SECONDS. SEAS WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 16 AND 18 FEET...THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-060100- /O.CON.KLOX.GL.W.0001.120105T2300Z-120106T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 854 AM PST THU JAN 5 2012 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL DEVELOP QUICKLY LATE THIS AFTERNOON NW OF SAN NICOLAS ISLAND AND PERSIST THROUGH EARLY FRIDAY MORNING. STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...HAZARDOUS SEAS ABOVE 10 FEET WILL DEVELOP LATER THIS MORNING WITH A PERIOD AROUND 16 SECONDS. SEAS WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 14 AND 17 FEET... THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-655-060100- /O.CON.KLOX.SW.Y.0002.120106T0500Z-120107T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 854 AM PST THU JAN 5 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY... * SEAS...HAZARDOUS SEAS AROUND 10 FEET WITH A PERIOD OF 16 SECONDS WILL DEVELOP ACROSS THE INNER WATERS BY EARLY THIS EVENING AND PERSIST INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
324 WHUS76 KLOX 052237 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 PM PST THU JAN 5 2012 PZZ670-673-060645- /O.CAN.KLOX.SC.Y.0001.000000T0000Z-120105T2300Z/ /O.CON.KLOX.GL.W.0001.120105T2300Z-120106T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 237 PM PST THU JAN 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED THE EXPIRATION OF THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP TODAY... THEN STRENGTHEN ACROSS THE WESTERN PORTION WITH GALE FORCE GUSTS TO 35 KT THIS EVENING THROUGH EARLY FRIDAY MORNING. * SEAS...HAZARDOUS SEAS ABOVE 10 FEET WILL DEVELOP LATER THIS MORNING MORNING WITH A PERIOD AROUND 16 SECONDS. SEAS WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 16 AND 18 FEET... THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-060645- /O.CON.KLOX.GL.W.0001.120105T2300Z-120106T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 237 PM PST THU JAN 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL DEVELOP QUICKLY LATE THIS AFTERNOON NW OF SAN NICOLAS ISLAND AND PERSIST THROUGH EARLY FRIDAY MORNING. STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...HAZARDOUS SEAS ABOVE 10 FEET WILL DEVELOP LATER THIS MORNING WITH A PERIOD AROUND 16 SECONDS. SEAS WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 14 AND 17 FEET...THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-655-060645- /O.CON.KLOX.SW.Y.0002.120106T0500Z-120107T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 237 PM PST THU JAN 5 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST FRIDAY... * SEAS...HAZARDOUS SEAS AROUND 10 FEET WITH A PERIOD OF 16 SECONDS WILL DEVELOP ACROSS THE INNER WATERS BY EARLY THIS EVENING AND PERSIST INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
669 WHUS76 KLOX 060504 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 PM PST THU JAN 5 2012 PZZ670-673-061100- /O.CON.KLOX.GL.W.0001.000000T0000Z-120106T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 904 PM PST THU JAN 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS TO 35 KT WILL DIMINISH SLIGHTLY LATE TONIGHT. * SEAS...WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 16 AND 18 FEET... THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-061100- /O.CON.KLOX.GL.W.0001.000000T0000Z-120106T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 904 PM PST THU JAN 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS TO 35 KNOTS NW OF SAN NICOLAS ISLAND WILL DIMINISH SLIGHTLY LATE TONIGHT. * SEAS...WILL PEAK BETWEEN LATE TONIGHT AND EARLY FRIDAY BETWEEN 14 AND 17 FEET...THEN DIMINISH THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-655-061315- /O.CON.KLOX.SW.Y.0002.000000T0000Z-120107T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 904 PM PST THU JAN 5 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... * SEAS...HAZARDOUS SEAS AROUND 10 FEET WITH A PERIOD OF 16 SECONDS WILL PERSIST INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
826 WHUS76 KLOX 061047 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 247 AM PST FRI JAN 6 2012 PZZ670-673-061800- /O.EXP.KLOX.GL.W.0001.000000T0000Z-120106T1100Z/ /O.NEW.KLOX.SC.Y.0002.120106T1100Z-120107T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 247 AM PST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH LATE TONIGHT WITH LOCAL GUSTS TO 35 KT. * SEAS...SEAS WILL PEAK THIS MORNING BETWEEN 16 AND 18 FEET..THEN SLOWLY SUBSIDE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-061800- /O.EXP.KLOX.GL.W.0001.000000T0000Z-120106T1100Z/ /O.NEW.KLOX.SC.Y.0002.120106T1100Z-120107T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 247 AM PST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH LATE TONIGHT WITH LOCAL GUSTS TO 35 KT. * SEAS...SEAS WILL PEAK THIS MORNING BETWEEN 16 AND 18 FEET..THEN SLOWLY SUBSIDE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-061800- /O.CON.KLOX.SW.Y.0002.000000T0000Z-120107T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 247 AM PST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SEAS...HAZARDOUS SEAS AROUND 10 FEET WITH A PERIOD OF 16 SECONDS WILL PERSIST INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jan 4, 9:40 PM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 4, 9:40 PM PST, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 PM PST WED JAN 4 2012 NEW AVIATION DISCUSSION .SYNOPSIS... OFFSHORE FLOW WILL PRODUCE ANOTHER WARM DAY THURSDAY...BEFORE A SIGNIFICANT COOL DOWN OCCURS ON FRIDAY AS ONSHORE FLOW DEVELOPS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH. PERIODS OF GUSTY WINDS WILL DEVELOP THROUGH AND BELOW PASSES AND CANYONS BETWEEN FRIDAY AND SUNDAY AS THE TROUGH MOVES TO THE EAST OF THE AREA. OFFSHORE FLOW DEVELOPING EARLY NEXT WEEK WILL ALLOW FOR A WARMING TREND. && .UPDATE... THE LATEST SATELLITE IMAGERY INDICATES A FAIRLY THICK SLUG OF HIGH LEVEL MOISTURE MOVING OVER THE AREA TONIGHT. WITH HIGH LEVEL MOISTURE LIKELY REMAINING IN PLACE OVERNIGHT TONIGHT FROM THE LATEST GFS 300-400 MB RELATIVE HUMIDITY DATA...THE PACKAGE WAS AMENDED TO INCREASE CLOUD COVER TO PARTLY CLOUDY TONIGHT AND INTO THURSDAY MORNING. OVERNIGHT LOW TEMPERATURES WERE ALSO WARMED SLIGHTLY AS RADIATIONAL COOLING EFFECTS WILL BE MUCH MORE LIMITED WITH THE HIGH CLOUDS OVER THE AREA. SOME PATCHY FOG WAS ADDED TO SALINAS RIVER VALLEY AS SAN LUIS OBISPO COUNTY COULD CLEAR OUT A LITTLE EARLIER. WITH THE HIGH CLOUDINESS IN PLACE OVER THE AREA...SOME AREAS WILL REMAIN WARM OVERNIGHT...AND COOL LITTLE FROM THE WARMING THAT TOOK PLACE TODAY. WITH SURFACE PRESSURE GRADIENTS INITIALIZED A LITTLE TOO STRONGLY ONSHORE THIS EVENING...THE PACKAGE WAS WARMED SLIGHTLY FOR THURSDAY. HIGH LEVEL CLOUDINESS CLEARING OUT ON THURSDAY MORNING SHOULD GIVE AWAY TO SUNNY SKIES. THE OFFSHORE GRADIENTS SHOULD COMBINE WITH SOLAR INSOLATION TO PRODUCE TEMPERATURES SLIGHTLY WARMER THAN WHAT THE PACKAGE INDICATED. && .PREV DISCUSSION... SHORT TERM...A BROAD WNW FLOW ALOFT CAN BE EXPECTED THU NIGHT AND FRI ALONG WITH GRADUALLY LOWERING 500 MB HEIGHTS AS AN UPPER TROF MOVES INTO NRN CA. DRY WEATHER WITH MOSTLY CLEAR SKIES AND MAINLY NIGHT AND MORNING OFFSHORE FLOW CAN BE EXPECTED THRU FRI...ALTHO SOME LOW CLOUDS MAY MOVE BACK INTO THE CENTRAL COAST AND SALINAS RIVER VALLEY LATER THU NIGHT INTO FRI MORNING. THERE WILL CONTINUE TO BE LITTLE SUPPORT FOR WIDESPREAD STRONG OFFSHORE FLOW...WITH ONLY WEAK TO LOCALLY MODERATE NE WINDS EXPECTED FOR THE FAVORED PASSES AND CANYONS. TEMPS ARE EXPECTED TO FALL SLIGHTLY FOR THU BUT REMAIN WELL ABOVE NORMAL FOR MANY AREAS...THEN FALL SIGNIFICANTLY FOR FRI ALTHO HIGHS WILL STILL BE SLIGHTLY ABOVE NORMAL FOR MOST AREAS. THE UPPER TROF WILL MOVE SE INTO THE CENTRAL GREAT BASIN FRI NIGHT INTO SAT...WITH THE TROF AXIS EXTENDING INTO EXTREME EAST CENTRAL AND SE CA. THIS SYSTEM WILL HELP TO INCREASE NORTHERLY GRADIENTS THRU SAT...WITH GUSTY N WINDS POSSIBLE FOR PORTIONS OF SLO/SBA COUNTIES INTO THE MTNS OF VTU/L.A. COUNTIES. THERE IS THE POTENTIAL FOR ADVISORY LEVEL WINDS TO DEVELOP ON SAT FOR THE L.A./VTU COUNTY MTNS INCLUDING ALONG THE INTERSTATE 5 CORRIDOR. TEMPS WILL COOL A BIT MORE FOR SAT DUE TO THE NORTHERLY FLOW WITH HIGHS NEAR NORMAL EXPECTED FOR THE MOST PART. LONG TERM...SOME MODEL DIFFERENCES SHOW UP IN THE MEDIUM RANGE MODELS. THE GFS TRACKS THE UPPER TROF WELL E OF THE REGION FOR SUN...WITH UPPER RIDGING BUILDING INTO CA BY LATE SUN. THE UPPER RIDGE IS EXPECTED TO LINGER OVER CENTRAL AND SRN CA SUN NIGHT INTO TUE MORNING. AN UPPER TROF SHOULD MOVE INTO CENTRAL CA BY LATE TUE THEN WEAKEN THRU WED. AS FOR THE ECMWF...THE INSIDE SLIDER UPPER TROF IS FORECAST TO DEVELOP INTO AN UPPER LEVEL LOW OVER NRN AZ BY SAT EVENING THEN TRACK SE THRU AZ SUN TO MON MORNING...WHILE UPPER RIDGING BUILDS INTO CENTRAL AND NRN CA. WEAK UPPER RIDGING IS INDICATED OVER SRN CA INTO TUE FOLLOWED BY LOWERING 500 MB HEIGHTS AND A ZONAL FLOW INTO CA THRU WED. IF THE INSIDE SLIDER IS CLOSER TO THE AREA AS INDICATED IN THE ECMWF...GUSTY N TO NE WINDS TO ADVISORY LEVELS OR EVEN LOCALLY WARNING LEVELS WOULD NOT BE OUT OF THE QUESTION FOR PORTIONS OF VTU/L.A. COUNTIES LATER SAT NIGHT AND SUN MORNING. FOR NOW AM LEANING TOWARD GFS WITH POSSIBLE ADVISORY LEVEL NE WINDS OVER THIS AREA DURING THE PERIOD. SOMEWHAT WEAKER OFFSHORE WINDS CAN BE EXPECTED SUN NIGHT INTO MON AS WELL. AT ANY RATE... DESPITE THE MODEL DIFFERENCES...THERE IS HIGH CONFIDENCE IN DRY WEATHER CONTINUING THRU WED. FAIR SKIES FOR THE MOST PART CAN BE EXPECTED WITH SOME HI CLOUDS MOVING INTO THE AREA FROM TIME TO TIME. TEMPS SHOULD BE A FEW DEGREES ABOVE NORMAL FOR MANY AREAS DURING THE PERIOD...WITH ONLY MINOR DAY TO DAY FLUCTUATIONS. && .AVIATION... 05/0530Z VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A SLIGHT CHANCE OF VLIFR TO LIFR CONDITIONS AT KPRB BETWEEN 12Z AND 16Z THURSDAY. KLAX...HIGH CONFIDENCE IN TAF. ANY EAST WINDS SHOULD REMAIN LESS THAN 7 KNOTS. KBUR...VERY HIGH CONFIDENCE IN TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY (SEE LAXCFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). COASTAL HAZARD STATEMENT (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL AVIATION...ASR SYNOPSIS...B/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 4, 2:24 PM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 224 PM PST WED JAN 4 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-051400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 224 PM PST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL CONTINUE TO A HIGH RIP CURRENT RISK FOR WEST FACING BEACHES THROUGH TONIGHT. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ANOTHER LARGE SWELL WILL MOVE INTO THE COASTAL WATERS WITH HIGH SURF EXPECTED BY THURSDAY AFTERNOON AND CONTINUING INTO SATURDAY. BREAKERS WILL BE UP TO 17 FEET ACROSS THE CENTRAL COAST AT THE PEAK OF THE EVENT...AND UP TO 14 FEET FOR COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:14 PM PST | Small Craft Advisory | LOX | 17 hr | |
| Jan 4, 9:14 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.